MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 SOFT 6MM X 30CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 SOFT 6MM X 30CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035476300
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the procedure for right mca (middle cerebral artery) aneurysm, a coil (subject device) was delivered into lumen of aneurysm with the help of a microcatheter and a guidewire.During the delivery of the subject coil, it got stretched after it just went into lumen of aneurysm.It was reported that the coil was advanced with force inside the microcatheter.When the physician withdrew the subject coil to check it, the subject coil was separated from its delivery wire.The prematurely detached subject coil was removed successfully from the patient's anatomy through the microcatheter.The physician replaced it with a new device and continued the procedure without clinical consequences to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H4 manufacturing date ¿ added.H3 device evaluated by mfg ¿updated.H3 summary attached - updated.D4 expiration date - added.D9 product available to stryker ¿ updated.D9 returned to manufacturer on ¿updated.Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the delivery wire was found to be kinked/bent but the delivery wire proximal contact was found to be intact.The main coil was found to be detached from the delivery wire.Functional inspection was unable to perform the test as the main coil wasn¿t returned.The reported defect main coil prematurely separated/detached during use was confirmed during analysis.The device failed to meet specification when received for complaint investigation based on the analyzed anomalies noted to the device.It was not possible to confirm if the main coil was stretched as the main coil was not returned for analysis.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that there was no damage noted to the packaging prior to opening, the device was confirmed to be in good condition during preparation/prior to use on the patient and continuous flush was set up and maintained during the clinical procedure.Based on the investigation, this complaint appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural and/or anatomical factors during use.Therefore, an assignable cause of procedural factors will be assigned to the as reported and as analyzed event of main coil prematurely separated/detached during use and to the as reported main coil stretched.An assignable cause of handling damage will be assigned to the as analyzed event coil delivery wire kinked/bent as it is most likely that the delivery wire damage occurred due to handling of the device during use.

Brand Name
TARGET 360 SOFT 6MM X 30CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key11720850
Report Number3008881809-2021-00177
Device Sequence Number3309219
Product Code HCG
UDI-Device Identifier04546540676559
UDI-Public04546540676559
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/09/2022
Device Model NumberM0035476300
Device Catalogue NumberM0035476300
Device Lot Number21815859
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2021
Initial Date Received by Manufacturer 04/01/2021
Supplement Date Received by Manufacturer06/24/2021
Initial Report FDA Received Date04/23/2021
Supplement Report FDA Received Date07/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AXS CATALYST CAT5 CATHETER (STRYKER); SL-10 MICROCATHETER (STRYKER); SYNCHRO GUIDEWIRE (STRYKER); TARGET COILS (STRYKER); UNKNOWN 6F 90CM CATHETER; UNKNOWN 8F ARTERY SHEATH
Patient Age69 YR